5,590 reputation
1942
bio website math.stanford.edu/~church
location Stanford
age
visits member for 5 years, 6 months
seen 12 hours ago

Mar
25
reviewed Approve Can an abelian variety/Q have no non-trivial points over Q_sol?
Mar
24
reviewed Approve Mal'cev “rational equivalence” and model theory
Mar
18
reviewed Approve hyperbolic metrics
Mar
15
answered Does there exist a fibre bundle $K(\mathbb{Z}_4,1)\rightarrow K(\mathbb{Z}_2,1)$ with fiber $K(\mathbb{Z}_2,1)$?
Mar
6
answered Maryam Mirzakhani's works
Mar
6
reviewed Approve latex tag wiki
Feb
26
comment $G_\mathbb{Z}$-homotopy type of rational Tits building $\Delta_{G, \mathbb{Q}}$
@J.Martel: We're considering the usual cellular homology of these buildings with integer coefficients, without interference from any groups at all.
Feb
26
revised $G_\mathbb{Z}$-homotopy type of rational Tits building $\Delta_{G, \mathbb{Q}}$
add reference to paper arXiv:1501.01307, now that it is posted
Feb
26
reviewed Approve matrix-theory tag wiki excerpt
Feb
24
awarded  Excavator
Feb
24
revised Example of a Group which has $\text{SL}_{n}(\mathbb{Z})$ as the automorphism group
added Oliver Baues to author list (and added links to arXiv, MathReviews and journal)
Feb
3
reviewed Leave Open Is there any Lefschetz-like principle for representations of finite groups?
Feb
3
reviewed Leave Open Direct product of filters
Feb
3
reviewed Leave Open Propositional logic: Minimal set of formulas, which is consistent and complete
Feb
3
reviewed Leave Open integral or rational cohomology of real grassmannians
Jan
28
comment Categorical proof subgroups of free groups are free?
That subalgebras of free Lie algebras over a field are free was proved by Shirshov and Witt independently, in Shirshov, Podalgebry svobodnykh lievykh algebr (Russian: Subalgebras of free Lie algebras), Mat. Sbornik N.S. 33(75) (1953), 441–452, and Witt, Die Unterringe der freien Lieschen Ringe (German: Subrings of free Lie rings), Math. Z. 64 (1956), 195–216. The same result was proved for free restricted Lie algebras in characteristic $p$ by Bryant-Kovács-Stöhr in Subalgebras of free restricted Lie algebras, Bull. Austral. Math. Soc. 72 (2005), no. 1, 147–156 (repairing earlier proofs).
Jan
21
comment Separators in the Category of Groups
@PyRulez: a group that maps nontrivially to $\mathbb{Z}$ surjects to $\mathbb{Z}$ (take the image of a nontrivial map).
Dec
11
reviewed Reject $E_n$ structures on Symmetric Monoidal Stable infinity-categories
Nov
19
answered Breaking up the free Lie algebra into Gl irreps
Nov
14
comment Questions about the “universal elliptic curve” over the affine $j$-line punctured at 0 and 1728
What you had was right (if $\text{SL}_2(\mathbb{Z})$ acts only on $\mathcal{H}^\circ$, it won't descend). The problem is there's no ("fine") universal elliptic curve: Let $T$ be the randomly-chosen $T=\mathbb{C}/\langle m+n(1+i)\rangle$. Let $\mathbb{Z}$ act on $T\times \mathbb{R}$ by $(t,x)\mapsto (-t,x+1)$, and set $X=(T\times\mathbb{R})/\mathbb{Z}$. This is an elliptic curve bundle over $S^1$ with every fiber $\simeq T$, but it cannot be pulled back from your $E_2$ (or any family over the $j$-line). [$X$ is nontrivial because e.g. $H_1(X)=\mathbb{Z}\neq \mathbb{Z}^3=H_1(T\times S^1)$.]